Monday, July 6

in other news...

...I got a bug bite and it became swollen and tender overnight. So I went to the doctor just to make sure it wasn't serious. Luckily not my primary care doc but a different one in the practice. She gave me bactrim for it. Unfortunately, by the 2nd day of taking it, my arms and legs were covered in hives. I am apparently allergic to bactrim didn't know since I had never taken it before. 5 days later, I still have hives but they are slowly going away and are much less itchy.

The great thing about this Doc is that I also mentioned in my first visit that I still had reflux problems. My primary care doc when I saw her 3 mths ago told me "I'm not giving you any more reflux meds, I think you should just exercise and watch what you eat - cut out all foods that cause problems. This is nonsense since I sometimes would go 4 days on bland food, mostly cereal, nothing spicy or fried and would still have reflux backing up into my throat. Most unpleasant sensation.
Anyhoo, the new doc ordered some blood work done - they took 3 tubes of blood 1. for l;yme disease (just in case my bite was from a tick) 2. for H.pylori (this is usually a sign of gatritis, stomach ulcer, duodenal ulcer and results in reflux) and I'm not sure why they needed the 3rd tube. When I went back to see her 2 days later because of allergic reaction/hives she told me my tests had come back positive for h.pylori infection. This is good news in a way because my regular doc almost had me thinking all my stomach issues were in my head. It was good to find out that something was wrong and that it can be treated. She has also ordered an endoscopy and they are supposed to call me with the referral.

So now I'm taking Prevpac which is the typical treatment for h.pylori. It is triple therapy which has two antibiotics(amoxicillin and clarithromycin) and one acid-reducer(prevacid). I have to take 4 pills twice a day for 14 days. but this is fine because maybe I can have a normal life like other people once this is all over and not have to constantly worry about whether I want to risk having indigestion/pain/reflux when deciding what to eat.
The main downside to these is that I have a weird taste in my mouth all the time and have been chewing gum whenever I can to alleviate it. Plus, the other unfortunate side effect is diarrhea. While it is not quite that, I have to go way more often than I would normally in a day. Also, I have to eat within 5min of taking them because the one time I didn't I felt nauseous for a long time and kept running to the bathroom feeling like I was going to throw up. But I didn't although the feeling lasted until I had some oatmeal and that seemed to settle my stomach. But if this means I can be normal again/eat normally then all of this will be worth it.

1 comment:

bcronce said...

i like this blog!! very nice!!


check out mine...im new 2 this so cut me some slack....comment and let me know wut you think!!

thanks...http://perfectworldiwish.blogspot.com/